Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 56, NWS New York, NY

July 23, 2014Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 23, 2014, 9:31 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2014, 9:31 PM EDT (01:31 UTC)
Expired
Jul 23, 2014, 10:15 PM EDT
In force
44 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:42 PM EDTTSTM WND DMGNewtown, CTA FEW TREES DOWN AT INTERSECTION OF GLEN ROAD AND CHERRY STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 1.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

448 
WUUS51 KOKX 240131
SVROKX
CTC001-009-240215-
/O.NEW.KOKX.SV.W.0056.140724T0131Z-140724T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
931 PM EDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 1015 PM EDT

* AT 929 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM NEW
  MILFORD TO RIDGEFIELD...MOVING EAST AT 30 MPH. THESE STORMS ARE
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEWTOWN AROUND 940 PM EDT...
  SOUTHBURY AROUND 945 PM EDT...
  WATERBURY AND MONROE AROUND 1000 PM EDT...
  WOLCOTT AND NAUGATUCK AROUND 1005 PM EDT...
  SHELTON AND SEYMOUR AROUND 1010 PM EDT...
  CHESHIRE AND ORANGE AROUND 1015 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
LINE OF SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO
SAFELY TO THE NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWEET US
@NWSNEWYORKNY OR E MAIL US AT OKX.SPOTTERS@NOAA.GOV

&&

LAT...LON 4157 7294 4157 7288 4155 7286 4157 7284
      4156 7282 4158 7275 4154 7275 4124 7299
      4128 7354 4137 7354 4153 7344 4150 7344
      4152 7339 4148 7333 4151 7331 4152 7317
      4155 7317 4157 7310 4162 7304 4162 7293
TIME...MOT...LOC 0131Z 270DEG 24KT 4154 7330 4130 7348

$$

FORECASTER: NV
2 follow-up statements
959 
WWUS51 KOKX 240146
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
946 PM EDT WED JUL 23 2014

CTC001-009-240215-
/O.CON.KOKX.SV.W.0056.000000T0000Z-140724T0215Z/
NEW HAVEN CT-FAIRFIELD CT-
946 PM EDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR FAIRFIELD AND WESTERN NEW HAVEN COUNTIES...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM SOUTHBURY TO 
BETHEL...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONROE BY 955 PM...
  WATERBURY AND TRUMBULL BY 1000 PM...
  WOLCOTT...OXFORD AND NAUGATUCK BY 1005 PM...
  SHELTON...SEYMOUR AND BEACON FALLS BY 1010 PM...
  CHESHIRE BY 1015 PM...

LAT...LON 4157 7294 4157 7288 4155 7286 4157 7284
      4156 7282 4158 7275 4154 7275 4124 7299
      4128 7354 4137 7354 4153 7344 4150 7344
      4152 7339 4148 7333 4151 7331 4152 7317
      4155 7317 4157 7310 4162 7304 4162 7293
TIME...MOT...LOC 0145Z 270DEG 24KT 4154 7317 4130 7336

$$

NV
816 
WWUS51 KOKX 240207
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1007 PM EDT WED JUL 23 2014

CTC001-009-240216-
/O.EXP.KOKX.SV.W.0056.000000T0000Z-140724T0215Z/
NEW HAVEN CT-FAIRFIELD CT-
1007 PM EDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD AND WESTERN NEW
HAVEN COUNTIES WILL EXPIRE AT 1015 PM EDT...

THE WARNING WILL BE ALLOWED TO EXPIRE AS THE STORMS HAVE WEAKENED.

LAT...LON 4157 7294 4157 7288 4155 7286 4157 7284
      4156 7282 4158 7275 4154 7275 4124 7299
      4128 7354 4137 7354 4153 7344 4150 7344
      4152 7339 4148 7333 4151 7331 4152 7317
      4155 7317 4157 7310 4162 7304 4162 7293
TIME...MOT...LOC 0206Z 270DEG 24KT 4154 7298 4130 7317

$$

NV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:46 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 23, 7:46 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
746 PM EDT WED JUL 23 2014

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TONIGHT...AND PASS EAST OF
THE AREA THURSDAY. HIGH PRESSURE RETURNS FOR FRIDAY. HIGH
PRESSURE WILL MOVE OFF THE COAST DURING THE WEEKEND AND A COLD
FRONT WILL PASS THROUGH THE AREA EARLY NEXT WEEK. HIGH PRESSURE
BUILDS ACROSS THE AREA TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LINE SEGMENTS OF SHOWERS AND THUNDERSTORMS OVER EASTERN PA/NY
WILL CONTINUE TO APPROACH THE REGION THIS EVENING AHEAD OF AM
APPROACHING COLD FRONT. MAIN AREA TO WATCH APPEARS TO BE
CONSOLIDATING LINE OF TSTMS ACROSS EASTERN PA...WHICH WORK INTO NE
NJ/NYC METRO AROUND 8PM. THE GREATEST THREAT WITH THIS LINE
STORMS WILL BE ISOLATED STRONG TO SEVERE WIND GUSTS IF IT
MAINTAINS ITS STRENGTH IN A MODERATELY UNSTABLE ENVIRONMENT WITH
WEAK SHEAR/MID LEVEL LAPSE RATES. AN ISOLATED FLASH FLOOD THREAT
EXISTS...BUT THIS SHOULD BE RELEGATED TO ANY TRAINING CONVECTION
ALONG ANY E/W OUTFLOW BOUNDARY.

ANY SHOWERS AND THUNDERSTORMS WILL GRADUALLY WEAKEN AS THEY MOVE
EAST OF NYC AND SW CT INTO A MORE STABLE MARINE ENVIRONMENT IN
PLACE ACROSS LONG ISLAND AND SOUTHERN CT.

OVERNIGHT LOWS TONIGHT WILL FALL INTO THE MIDDLE TO UPPER 60S TO
NEAR 70.

A MODERATE RISK OF RIP CURRENTS CONTINUES THIS EVENING.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
12Z MODELS CONTINUE TO FORM A WAVE OF LOW PRESSURE ALONG THE COLD
FRONT. EXPECT A STRATIFORM RAIN...ALONG WITH SOME EMBEDDED
CONVECTION ACROSS THE COASTAL AREA THROUGH AT LEAST THE EARLY
AFTERNOON HOURS. DRIER WEATHER IS EXPECTED ACROSS THE NORTHWEST
PART OF THE CWA...AS HIGH PRESSURE STARTS TO BUILD INTO THE
REGION.

THURSDAY NIGHT...THE FRONT WILL PUSH FAR ENOUGH SOUTH...AND HIGH
PRESSURE TO THE WEST WILL BUILD INTO THE AREA. EXPECT A MOSTLY DRY
NIGHT.

HIGHS ON THURSDAY WILL ONLY REACH THE UPPER 70S TO LOWER 80S...AND
THURSDAY NIGHT...LOWS WILL FALL INTO THE 50S AND 60S.

A MODERATE RISK OF RIP CURRENTS EXISTS FOR EASTERN LONG ISLAND
BEACHES ON THURSDAY WITH RESIDUAL SOUTHERLY SWELLS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL KEEP DRY CONDITIONS ACROSS THE AREA THROUGH
SATURDAY. LOW PRESSURE OVER THE GREAT LAKES WILL SLIDE ACROSS THE
AREA SUNDAY INTO SUNDAY NIGHT. SEVERAL WAVES OF LOW PRESSURE WILL
MOVE ACROSS...BRINGING INCREASED CHANCES OF SHOWERS AND
THUNDERSTORMS. THE AREA OF LOW PRESSURE WILL THEN MOVE INTO
SOUTHEAST CANADA MONDAY INTO MONDAY NIGHT...ITS ASSOCIATED COLD
FRONT WILL MOVE EAST ACROSS THE AREA BY TUESDAY MORNING.

CONDITIONS WILL SLOWLY IMPROVE ON TUESDAY...AS HIGH PRESSURE BUILDS
IN FROM THE WEST AND REMAINS THROUGH THE MIDDLE OF THE WEEK.

TEMPERATURES FOR THE EXTENDED PERIOD WILL BE NEAR SEASONABLE LEVELS
FOR THIS TIME OF YEAR.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
A COLD FRONT WAS APPROACHING THE TERMINALS FROM THE WEST AND AT 23Z
WAS MOVING INTO NORTHEASTERN PENNSYLVANIA TO SOUTH CENTRAL
PENNSYLVANIA. THE COLD FRONT WAS PRECEDED BY THUNDERSTORMS AND
SHOWERS. THE FRONT CROSSES THE TERMINALS FROM 02Z WEST TO 10Z EAST.
CONDITIONS ARE EXPECTED TO BE GENERALLY VFR WITH MVFR VISIBILITIES
AND CEILINGS IN HEAVIER SHOWERS AND THUNDERSTORMS. BEST CHANCE OF
THUNDERSTORMS WILL BE 00Z TO 02Z AT THE NYC METRO AREA TERMINALS AND
02Z TO 04Z JUST TO THE EAST OF NEW YORK CITY. AFTERWARD MAINLY
SHOWERS LIKELY WITH A CHANCE OF ISOLATED THUNDER...ENDING 05Z TO 10Z.

WITH THE PASSAGE OF THE COLD FRONT SOUTHWEST WIND SHIFTS TO THE
NORTHWEST TO NORTH. GUSTS 15 KT TO 20 KT ARE POSSIBLE AFTER 13Z
THURSDAY.

        NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE WITH SHOWERS AND
THUNDERSTORMS THROUGH 07Z. VFR THURSDAY.

KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE WITH SHOWERS AND
THUNDERSTORMS THROUGH 07Z. VFR THURSDAY.

KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE WITH SHOWERS AND
THUNDERSTORMS THROUGH 05Z. VFR THURSDAY.

KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE WITH SHOWERS AND
THUNDERSTORMS THROUGH 05Z. VFR THURSDAY.

KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE WITH SHOWERS AND
THUNDERSTORMS THROUGH 07Z. VFR THURSDAY.

KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE WITH SHOWERS AND
THUNDERSTORMS 02Z TO 08Z. VFR THURSDAY.

.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT-SATURDAY...VFR.
.SATURDAY NIGHT-MONDAY...VFR WITH A CHANCE OF SHRA/TSTMS WITH MVFR
OR LOWER POSSIBLE.

&&

.MARINE...
TONIGHT...WINDS AND SEAS WILL APPROACH SMALL CRAFT ADVISORY LEVELS
AS A COLD FRONT MOVES EAST TOWARD THE AREA THIS EVENING. SOUTHWEST
WINDS AROUND 15 KNOTS WITH GUSTS TO 20 KNOTS DURING THIS TIME.
ISOLATED WIND GUSTS UP TO 25 KNOTS CAN NOT BE RULED OUT. GUSTY
WINDS ARE ALSO POSSIBLE IN AND AROUND THUNDERSTORMS MAINLY FROM
SANDY HOOK NJ EAST ACROSS THE COASTAL WATERS DURING THIS TIME.

WINDS AND SEAS WILL SUBSIDE THURSDAY NIGHT AS HIGH PRESSURE STARTS
TO BUILD INTO THE REGION.

HIGH PRESSURE ACROSS THE AREA WATERS WILL KEEP SEAS BELOW SMALL
CRAFT ADVISORY LEVELS FRIDAY INTO SATURDAY. AN INCREASE IN SOUTHERLY
WINDS WILL HELP BUILD SEAS ON SATURDAY NIGHT THROUGH THE BEGINNING
OF THE WEEK TO SMALL CRAFT ADVISORY LEVELS...WITH THE APPROACH OF A
LOW PRESSURE SYSTEM.

&&

.HYDROLOGY...
THIS EVENING THROUGH THURSDAY...ON AVERAGED 1/4 TO 1/2 INCH OF
RAIN IS FORECAST WITH THE APPROACH OF A COLD FRONT. AN ISOLATED
FLASH FLOOD THREAT EXISTS...BUT THIS SHOULD BE RELEGATED TO ANY
TRAINING CONVECTION ALONG ANY E/W OUTLFOW BOUNDARY.
OTHERWISE...MAINLY AN URBAN AND POOR DRAINAGE FLOOD THREAT THROUGH
THIS EVENING.

WAVES OF LOW PRESSURE PASSING NEAR THE AREA SUNDAY INTO MONDAY HAVE
THE POTENTIAL TO PRODUCE SHOWERS AND STORMS CAPABLE OF HEAVY RAIN.
BECAUSE SIGNIFICANT UNCERTAINTY STILL EXISTS WITH THE TIMING AND
AMOUNTS...THIS HEAVY RAIN POTENTIAL WILL NOT BE INCLUDED IN THE
HAZARDOUS WEATHER OUTLOOK AT THIS TIME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BC/FIG
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...FIG
AVIATION...MET
MARINE...BC/FIG
HYDROLOGY...BC/FIG
Hazardous weather outlook, Jul 23, 3:45 AM EDT, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
345 AM EDT WED JUL 23 2014

CTZ005-NJZ002-004-006-103>108-NYZ067>070-241000-
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
345 AM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

AS A COLD FRONT MOVES TOWARD THE AREA...

THERE IS A POTENTIAL FOR STRONG TO ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON THROUGH EARLY TONIGHT WITH DAMAGING WINDS BEING THE PRIMARY
THREAT.

THERE IS ALSO A POTENTIAL FOR ISOLATED FLASH FLOODING AS A FEW
STORMS MOVE SLOWLY ACROSS THE SAME AREA. THE PRIMARY THREAT IS FOR
FLASH FLOODING OF LOW LYING POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR POTENTIAL SEVERE WEATHER AND
FLASH FLOODING THIS AFTERNOON THROUGH EARLY TONIGHT.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
345 AM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NYZ071>075-176>179-241000-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
345 AM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

AS A COLD FRONT MOVES TOWARD THE AREA...

THERE IS A POTENTIAL FOR STRONG THUNDERSTORMS LATE THIS AFTERNOON
THROUGH EARLY TONIGHT WITH GUSTY WINDS BEING THE PRIMARY THREAT.

THERE IS ALSO A POTENTIAL FOR ISOLATED FLASH FLOODING AS A FEW
STORMS MOVE SLOWLY ACROSS THE SAME AREA. THE PRIMARY THREAT IS FOR
FLASH FLOODING OF LOW LYING POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006>008-010>012-NYZ078>081-241000-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
345 AM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 23, 7:37 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
737 PM EDT WED JUL 23 2014

NJZ002-004-103-104-NYZ069-240015-
EASTERN BERGEN-EASTERN PASSAIC-ROCKLAND-WESTERN BERGEN-WESTERN
PASSAIC-
737 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORM WILL IMPACT NORTHERN BERGEN...PASSAIC AND
ROCKLAND COUNTIES...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF WEST MILFORD...MOVING EAST
AT 25 MPH.

THIS STORM WILL BE...
  NEAR BLOOMINGDALE BY 745 PM.
  NEAR POMPTON LAKES BY 750 PM.
  5 MILES NORTH OF HAWTHORNE BY 805 PM.
  NEAR RAMSEY BY 810 PM.
  5 MILES SOUTHWEST OF PEARL RIVER BY 815 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 1 1/2
INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4107 7449 4109 7450 4112 7447 4115 7393
      4092 7398 4097 7428 4100 7432 4101 7439
      4103 7442 4102 7443 4105 7445 4103 7449
      4104 7450

NV
Special weather statement, Jul 23, 7:54 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
754 PM EDT WED JUL 23 2014

NJZ006-104>108-240045-
EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION-HUDSON-WESTERN
ESSEX-WESTERN UNION-
754 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORM WILL IMPACT ESSEX...HUDSON...SOUTHERN BERGEN
AND UNION COUNTIES...

AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER EASTERN MONMOUTH COUNTY...MOVING EAST AT
25 MPH.

THIS STORM WILL BE...
  NEAR SUMMIT BY 810 PM.
  NEAR MILLBURN BY 815 PM.
  NEAR UNION BY 820 PM.
  NEAR ORANGE BY 825 PM.
  NEAR ELIZABETH BY 830 PM.
  NEAR NEWARK BY 835 PM.

SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES
AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4074 7438 4075 7437 4076 7438 4080 7437
      4083 7433 4084 7416 4082 7413 4084 7412
      4085 7405 4065 7410 4063 7442 4066 7441
      4066 7446 4067 7447

NV
Special weather statement, Jul 23, 8:08 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
808 PM EDT WED JUL 23 2014

CTZ009-NJZ004-103-104-NYZ069>071-240100-
EASTERN BERGEN-EASTERN PASSAIC-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-WESTERN BERGEN-
808 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORM WILL IMPACT EXTREME SOUTHWEST
FAIRFIELD...NORTHERN BERGEN...PASSAIC...ROCKLAND AND WESTCHESTER
COUNTIES...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM IN NORTHWESTERN BERGEN COUNTY...AND MOVING
EAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR MONSEY BY 815 PM.
  NEAR PEARL RIVER BY 820 PM.
  NEAR ORANGEBURG BY 825 PM.
  NEAR NYACK BY 830 PM.
  NEAR TARRYTOWN BY 835 PM.
  NEAR HAWTHORNE BY 845 PM.

SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH
IN A HALF HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4114 7421 4123 7350 4116 7346 4116 7345
      4105 7343 4099 7358 4101 7359 4099 7363
      4099 7361 4097 7362 4099 7365 4096 7366
      4095 7424 4105 7426

NV
Special weather statement, Jul 23, 8:21 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
821 PM EDT WED JUL 23 2014

NJZ006-106>108-NYZ074-075-178-179-240115-
EASTERN ESSEX-EASTERN UNION-HUDSON-KINGS (BROOKLYN)-RICHMOND (STATEN
IS.)-SOUTHERN NASSAU-SOUTHERN QUEENS-WESTERN UNION-
821 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS WILL IMPACT HUDSON...KINGS (BROOKLYN)...
QUEENS...RICHMOND (STATEN ISLAND)...SOUTHEASTERN ESSEX...SOUTHWESTERN
NASSAU AND UNION COUNTIES...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUMMIT TO
PLAINFIELD TO NORTH BRUNSWICK TOWNSHIP...AND MOVING EAST AT 25 MPH.

THESE STORMS WILL BE...
  NEAR UNION BY 825 PM.
  NEAR LINDEN BY 835 PM.
  NEAR TOTTENVILLE BY 840 PM.
  NEAR HUGUENOT BY 845 PM.
  NEAR JERSEY CITY BY 850 PM.
  NEAR OAKWOOD BY 855 PM.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH IN
A HALF HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4054 7426 4060 7422 4059 7446 4071 7438
      4072 7402 4065 7407 4061 7405 4068 7403
      4072 7397 4068 7390 4072 7383 4072 7370
      4058 7373 4054 7394 4057 7393 4057 7401
      4061 7405 4052 7413 4049 7424 4049 7425

NV
Special weather statement, Jul 23, 8:46 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
846 PM EDT WED JUL 23 2014

NJZ104-NYZ071>073-177-240145-
BRONX-EASTERN BERGEN-NEW YORK (MANHATTAN)-NORTHERN NASSAU-SOUTHERN
WESTCHESTER-
846 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS WILL IMPACT BRONX...NEW YORK (MANHATTAN)...
NORTHERN NASSAU...SOUTHEASTERN BERGEN AND SOUTHERN WESTCHESTER
COUNTIES...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YONKERS TO BATTERY
PARK...OR ALONG A LINE EXTENDING FROM YONKERS TO JERSEY CITY...AND
MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4080 7399 4082 7401 4083 7402 4087 7400
      4096 7370 4096 7368 4090 7375 4084 7376
      4087 7373 4085 7366 4090 7364 4092 7357
      4092 7351 4087 7347 4081 7348 4079 7376
      4084 7377 4084 7381 4080 7379 4078 7400

NV
Special weather statement, Jul 23, 8:49 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
849 PM EDT WED JUL 23 2014

CTZ005>007-010-NYZ068>070-240145-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN
WESTCHESTER-PUTNAM-ROCKLAND-SOUTHERN NEW HAVEN-
849 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...NORTHERN MIDDLESEX...
PUTNAM...ROCKLAND...WESTCHESTER AND WESTERN NEW HAVEN COUNTIES...

AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW MILFORD TO
PEEKSKILL...AND MOVING EAST AT 30 MPH.

WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH IN A HALF
HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4166 7349 4150 7344 4152 7339 4148 7333
      4151 7331 4152 7317 4156 7316 4157 7310
      4164 7298 4164 7293 4157 7294 4155 7286
      4158 7276 4163 7271 4164 7264 4126 7305
      4121 7405 4151 7373 4153 7353 4167 7352

NV

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:49 PM EDTSpecial Weather StatementOKX56 min
Jul 23, 9:42 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region63 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.